Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Suggest treatment for irregular periods post abortion

User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2010
Answered : 2125 Questions
Question
Hello,

I had a surgical abortion 8 months ago - a decision I regret now. I was on the XXXXXXX pill for the first month after the abortion where I bled everyday so I decided to stop, since then I believe I have been having annoulvatary cycles - I no longer have PMS symptoms and now vaginal dryness.

I have been to the doctors and been told I am not ovulating properly since do you think I should give it more time to correct itself or should I be concerned for the future?

My bleeding has changed and I do believe it is still withdrawal bleeding and not a proper period.

I am worried in the future I will need help to kick start ovulation.
I also have had an ultra sound which showed no issue (PCOS) and have regular bleeding but my progesterone level was a 10 7 days prior to 'period'

Is this a problem that should sort itself out in time?
Posted Sat, 16 Aug 2014 in General Health
 
 
Answered by Dr. Soumya 55 minutes later
Brief Answer:
No problem

Detailed Answer:
Hello,

Welcome to healthcare magic.

Abortion done 8 months back would have no impact on the menses or other ovulation.

It is not a major problem but just a small hormonal alteration which is causing these.

It can be easily corrected. All you have to do is to take oral contraceptive pills ( OCP) for 3 months to regulate the periods and train hypothalamopituitary ( HPO ) axis to work in synchronization.

After 3 months of OCP you will find everything back to normal.

Let me reassure you that this has nothing to do with abortion conducted 8 months back. No need to regret it.

You are young and everything will be fine in future.

Regards,
Dr. Soumya
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor